Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 78, NWS Bismarck, ND

June 22, 20165 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2016, 12:30 AM CDT for 5 counties in North Dakota. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2016, 12:30 AM CDT (05:30 UTC)
Expired
Jun 22, 2016, 1:30 AM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Burleigh County, ND, Emmons County, ND, Kidder County, ND, Morton County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 17 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:40 AM CDTTSTM WND GST 756 N Bismarck, ND
Jun 22, 12:50 AM CDTTSTM WND DMG2 N Bismarck, NDCAMPER THROWN AND CRUSHED... PICTURES SENT VIA EMAIL.
Jun 22, 12:50 AM CDTNON-TSTM WND DMG2 N Bismarck, NDCAMPER THROWN AND CRUSHED... PICTURES SENT VIA EMAIL.
Jun 22, 1:20 AM CDTTSTM WND GST 842 E Moffit, NDMESONET STATION 2 E MOFFIT /TS633/ TIME ESTIMATED FROM RADAR.
Jun 22, 1:20 AM CDTTSTM WND GST 843 E Moffit, NDMESONET STATION 2 E MOFFIT /TS633/ TIME ESTIMATED FROM RADAR.
Jun 22, 1:25 AM CDTTSTM WND DMG1 Se Hazelton, NDESTIMATED 80 MPH STRAIGHT LINE WIND DAMAGE. WIND FROM A NORTHERLY DIRECTION. TREE TOPS SNAPPED AND BLEW 100 FEET OVER THE HOUSE AND INTO THE BACK YARD. AN 8 X 14 FOOT GREENHOUSE IS GONE. ALSO REPORTED THAT AN AXLE WAS BROKEN ON A COW FEEDER AT THE HAZELTON ELE
Jun 22, 1:25 AM CDTTSTM WND DMG1 Se Hazelton, NDESTIMATED 95 MPH THUNDERSTORM WIND DAMAGE. WIND FROM A NORTHERLY DIRECTION. TREE TOPS SNAPPED AND BLEW 100 FEET OVER THE HOUSE AND INTO THE BACK YARD. AN 8 X 14 FOOT GREENHOUSE IS GONE. ALSO REPORTED THAT AN AXLE WAS BROKEN ON A COW FEEDER AT THE HAZELTON ELEV
Jun 22, 1:25 AM CDTTSTM WND DMGHazelton, NDESTIMATED 80 MPH STRAIGHT LINE WIND DAMAGE. WIND FROM A NORTHERLY DIRECTION. TREE TOPS SNAPPED AND BLEW 100 FEET OVER THE HOUSE AND INTO THE BACK YARD. AN 8 X 14 FOOT GREENHOUSE IS GONE. ALSO REPORTED THAT AN AXLE WAS BROKEN ON A COW FEEDER AT THE HAZELTON ELE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WUUS53 KBIS 220530
SVRBIS
NDC015-029-043-059-085-220630-
/O.NEW.KBIS.SV.W.0078.160622T0530Z-160622T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1230 AM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 130 AM CDT

* AT 1230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHEAST OF WILTON TO 6 MILES SOUTHWEST OF
  FISH CREEK DAM...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  REGAN AROUND 1240 AM CDT. 
  ST. ANTHONY AROUND 100 AM CDT. 
  STEELE AND CANNON BALL AROUND 125 AM CDT. 
  DAWSON AND LAKE ISABEL AROUND 130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
RICE...DRISCOLL...CROWN BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE...
KINTYRE...MOFFIT...FORT ABRAHAM LINCOLN STATE
PARK...BALDWIN...HAZELTON RECREATION AREA AND HUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4668 10148 4698 10102 4700 10090 4706 10090
      4723 10064 4685 9948 4663 9980 4663 9991
      4655 9992 4626 10033
TIME...MOT...LOC 0530Z 295DEG 40KT 4711 10071 4668 10137 

HAIL...1.00IN
WIND...70MPH
 
$$

AYD
3 follow-up statements
889 
WWUS53 KBIS 220540
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1240 AM CDT WED JUN 22 2016

NDC015-029-043-059-085-220630-
/O.CON.KBIS.SV.W.0078.000000T0000Z-160622T0630Z/
KIDDER ND-BURLEIGH ND-SIOUX ND-EMMONS ND-MORTON ND-
1240 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN KIDDER...BURLEIGH...NORTHEASTERN SIOUX...NORTHERN EMMONS
AND NORTHEASTERN MORTON COUNTIES...

AT 1238 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF REGAN TO 5 MILES SOUTH OF FISH
CREEK DAM...MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...  

  BISMARCK AND MANDAN AROUND 1245 AM CDT.
  REGAN AROUND 1245 AM CDT. 
  ST. ANTHONY AROUND 100 AM CDT. 
  STEELE AND CANNON BALL AROUND 125 AM CDT. 
  DAWSON AND LAKE ISABEL AROUND 130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
RICE...DRISCOLL...CROWN BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE...
KINTYRE...MOFFIT...FORT ABRAHAM LINCOLN STATE
PARK...BALDWIN...HAZELTON RECREATION AREA AND HUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4668 10148 4698 10102 4700 10090 4706 10090
      4723 10064 4685 9948 4663 9980 4663 9991
      4655 9992 4626 10033
TIME...MOT...LOC 0538Z 295DEG 40KT 4708 10061 4665 10127 

HAIL...1.00IN
WIND...70MPH
 
$$

AYD
679 
WWUS53 KBIS 220558
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1258 AM CDT WED JUN 22 2016

NDC015-029-043-059-085-220630-
/O.CON.KBIS.SV.W.0078.000000T0000Z-160622T0630Z/
KIDDER ND-BURLEIGH ND-SIOUX ND-EMMONS ND-MORTON ND-
1258 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN KIDDER...BURLEIGH...NORTHEASTERN SIOUX...NORTHERN EMMONS
AND NORTHEASTERN MORTON COUNTIES...

AT 1257 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF STERLING TO 6 MILES SOUTHWEST OF ST.
ANTHONY...MOVING SOUTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC REPORTED 75 MPH 6 MILES NORTH OF BISMARCK. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  STEELE AND CANNON BALL AROUND 120 AM CDT. 
  DAWSON AROUND 125 AM CDT. 
  LAKE ISABEL AROUND 130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MOFFIT...KINTYRE...FORT ABRAHAM LINCOLN STATE PARK...FORT RICE...HAZELTON
RECREATION AREA...DRISCOLL...HUFF...MCKENZIE...TEMVIK AND UNIVERSITY OF
MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4658 10120 4696 10084 4719 10052 4685 9948
      4663 9980 4663 9991 4655 9992 4626 10033
TIME...MOT...LOC 0557Z 298DEG 46KT 4696 10031 4653 10098 

HAIL...1.00IN
WIND...70MPH
 
$$

AYD
748 
WWUS53 KBIS 220612
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
112 AM CDT WED JUN 22 2016

NDC015-029-043-059-085-220630-
/O.CON.KBIS.SV.W.0078.000000T0000Z-160622T0630Z/
KIDDER ND-BURLEIGH ND-SIOUX ND-EMMONS ND-MORTON ND-
112 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN KIDDER...SOUTHEASTERN BURLEIGH...NORTHEASTERN SIOUX...
NORTHERN EMMONS AND EAST CENTRAL MORTON COUNTIES...

AT 112 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF STEELE TO 6 MILES NORTHWEST OF
CANNON BALL...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  STEELE AROUND 115 AM CDT. 
  DAWSON AND LAKE ISABEL AROUND 125 AM CDT. 
  TAPPEN AROUND 130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MOFFIT...KINTYRE...FORT RICE...HAZELTON RECREATION AREA...DRISCOLL...HUFF...
MCKENZIE AND TEMVIK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4647 10091 4676 10066 4710 10025 4685 9948
      4663 9980 4663 9991 4655 9992 4626 10033
TIME...MOT...LOC 0612Z 290DEG 48KT 4689 10001 4646 10068 

HAIL...1.00IN
WIND...70MPH
 
$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:11 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 9:11 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
911 PM CDT TUE JUN 21 2016

.UPDATE...
Issued at 902 PM CDT Tue Jun 21 2016

Multiple severe thunderstorms continue to develop over the area
this evening with impressive shear and strong instability in
place. Large hail continues to be the main threat with a lower
threat of damaging wind gusts. A tornadic threat still remains for
the next hour or so with stronger low level shear noted,
particularly over western locations. Later this evening expect
storms to become elevated diminishing the tornadic threat.

UPDATE Issued at 612 PM CDT Tue Jun 21 2016

Storms continue to move through northeast Montana with some
additional storms now starting to develop over southwest North
Dakota. Strong instability along with very impressive deep layer
shear (60 to around 80 kts) remain in place. Will be monitoring
the severe threat through the evening.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 233 PM CDT Tue Jun 21 2016

Main forecast issue in the short term period will be thunderstorm
chances late this afternoon and tonight.

Latest satellite and radar imagery is depicting thunderstorms
trying to fire off the Bighorns. Also some activity from west of
Havre MT to north of Glasgow MT. Surface analysis shows 1005mb
surface low over southeast MT with 3mb pressure falls from west
central ND into northeast MT. Currently around 1000 j/kg of cape
from southeast ND into north central MT but currently capped, and
80 knots of shear from northeast MT into west central ND. The
instability will only continue to increase this afternoon while
shear remains strong. With a strong upper low and associated
forcing tracking across north central MT at this time, think it's
only a matter of time before convection fires. Only question is
how will things evolve late this afternoon through this evening.

Of the many solutions from the mesoscale models today, one thing
remains consistent. That would be convection (either supercell or
mcs) tracking from around the Williston area...south and east
toward the Bismarck Mandan area. Various iterations are showing
additional convection north and south of this but thus one area
has been consistent. The 00Z SPC SSEO was giving an impressive
signal of strong convection centered over northwest north dakota
from 00-03 UTC this evening and with forecast flow, this would
track toward the south and east. Stronger capping and will likely
inhibit convection as we move into eastern portions of central ND.

Have heightened severe wording in our forecast products products
for this evening.

Convection moves into eastern ND for Wednesday then a quiet day on
thursday as we are in an area of shortwave ridging ahead of
another upper low that will affect the area beginning Friday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 233 PM CDT Tue Jun 21 2016

Short wave ridge will quickly move east across the Northern Plains
region transitioning flow aloft to southwesterly during the day on
Friday. Strong short wave upper level trough/closed low over the
Northern Rockies Friday will lead to height falls ahead of its path
and near an associated surface trough over the central and eastern
Dakotas. Instability axis with robust mucape will materialize ahead
of the surface trough along to east of Highway 83 during peak
heating. Uncertainty of whether convection will fire given the
degree of the forecast capping inversion with strong mid level waa
nosing into North Dakota. More favorable area for thunderstorms
looks to be on the edge of the cap across my northeast, which is
also where the more favorable shear is located. For now will hold
off on mentioning severe given the convective initialization
uncertainty.

Breezy conditions in the lows wake Saturday and Sunday will advect
much drier air into the region along with cooler temperatures. Left
pops in for both days, but I anticipate these being dropped in
future forecast updates. Possible wind headlines may be needed as
well this weekend, and will take a closer look over the next few
model cycles.

Broad/long wave ridge builds east for early next week, however
models show embedded impulses undercutting the ridge so will not
completey rule out chances for showers or isolated thunderstorms.
Overall precipitation coverage will be minimal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 612 PM CDT Tue Jun 21 2016

Numerous showers and thunderstorms will move over western and
central North Dakota tonight into early Wednesday morning. Some of
these storms may become severe with large hail and damaging wind
gusts. Otherwise...VFR conditions expected.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...TWH
LONG TERM...NH
AVIATION...JJS
Hazardous weather outlook, Jun 21, 8:59 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT TUE JUN 21 2016

NDZ001-002-009>011-017>023-025-031>037-040>048-050-051-230200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
859 PM CDT TUE JUN 21 2016 /759 PM MDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER WESTERN AND
CENTRAL NORTH DAKOTA.

NDZ003>005-012-013-230200-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
859 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE OVER THE AREA TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND
GUSTS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 21, 10:49 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1049 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TORNADO          2 W MOTT                46.38N 102.37W
06/21/2016                   HETTINGER          ND   PUBLIC

            EARLIER REPORTS FROM EMERGENCY MANAGEMENT
            WERE OF DAMAGE TO A HOUSE. THE ROOF AND
            GARAGE WERE REPORTED TORN OFF THE HOME. LAW
            ENFORCEMENT NOW REPORTS THAT EYE WITNESSES
            DID SEE A TORNADO. THE NWS WILL DO A DAMAGE
            ASSESSMENT ON WEDNESDAY MORNING. TIME AND
            LOCATION OF EVENT ARE ESTIMATED AT 750 PM
            MDT AND 2 MILES WEST AND 1 MILE SOUTH OF
            MOTT.

&&

JP MARTIN
Local storm report, Jun 21, 11:00 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TORNADO          3 W WATFORD CITY        47.80N 103.35W
06/21/2016                   MCKENZIE           ND   PUBLIC

            PICTURE RELAYED VIA SOCIAL MEDIA. NO DAMAGE REPORTED

&&

ZH
Local storm report, Jun 21, 11:02 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLASH FLOOD      REGENT                  46.43N 102.56W
06/21/2016                   HETTINGER          ND   STORM CHASER

            EVENT WAS 818 PM MDT. WATER WAS RUNNING
            THREE FEET DEEP THROUGH SOME STREETS IN
            REGENT. DITCHES WERE OVERFLOWING ALONG THE
            ENCHANTED HIGHWAY NORTH OF REGENT AND WATER
            WAS RUNNING OVER THE ROAD. REPORTS OF THREE
            INCHES OF RAIN WERE RECEIVED. ROADS WERE
            CLOSED OFF AND TRAFFIC WAS BEING DIVERTED.
            THERE WERE NO REPORTS OF INJURIES NOR
            FATALITIES. WATER WAS RECEDING AS OF 1000 PM
            MDT.

&&

JP MARTIN
Local storm report, Jun 21, 11:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1105 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             2 E GARRISON            47.65N 101.37W
06/21/2016  M1.75 INCH       MCLEAN             ND   BROADCAST MEDIA

&&

ZH
Local storm report, Jun 21, 11:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1110 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          3 E ARNEGARD            47.81N 103.38W
06/21/2016                   MCKENZIE           ND   LAW ENFORCEMENT

            TORNADO ON GROUND AT TIME OF CALL AT 948 PM. THE
            TORNADO HAD BEEN ON THE GROUND FOR APPROXIMATELY TWO
            MINUTES PRIOR TO THE CALL BEGINNING AT 946 PM.

&&

ZH
Local storm report, Jun 21, 11:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1154 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             3 SW STANTON            47.29N 101.43W
06/21/2016  M1.00 INCH       MERCER             ND   LAW ENFORCEMENT

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:09 PM CDTSpecial Weather StatementBISSlope36 min
Jun 21, 7:16 PM CDTSevere Thunderstorm WarningBISBillings, Slope, Stark59 min
Jun 21, 7:49 PM CDTSevere Thunderstorm WarningBISSlope56 min
Jun 21, 7:54 PM CDTSpecial Weather StatementBISMcKenzie36 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 8:10 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark65 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Jun 21, 8:22 PM CDTTornado WarningBISMcKenzie38 min
Jun 21, 8:26 PM CDTTornado WarningBISHettinger34 min
Jun 21, 8:31 PM CDTSevere Thunderstorm WarningBISWilliams20 min
Jun 21, 8:48 PM CDTSevere Thunderstorm WarningBISSlope42 min
Jun 21, 8:56 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail64 min
Jun 21, 9:01 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger59 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer55 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 9:08 PM CDTTornado WarningBISAdams, Grant, Hettinger37 min
Jun 21, 9:14 PM CDTTornado Warning Tornado observedBISMcKenzie31 min
Jun 21, 9:20 PM CDTFlash Flood WarningBISHettinger6 hr
Jun 21, 9:22 PM CDTTornado WarningBISDunn, McKenzie, McLean, Mountrail38 min
Jun 21, 9:37 PM CDTTornado WarningBISGrant, Sioux23 min
Jun 21, 9:48 PM CDTTornado Warning Tornado observedBISMcKenzie27 min
Jun 21, 9:49 PM CDTTornado WarningBISDunn, McLean26 min
Jun 21, 10:02 PM CDTSevere Thunderstorm WarningBISGrant, Sioux43 min
Jun 21, 10:10 PM CDTTornado WarningBISMcKenzie35 min
Jun 21, 10:15 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Ward60 min
Jun 21, 10:40 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mercer, Mountrail, Ward37 min
Jun 21, 11:16 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver59 min
Jun 21, 11:24 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh48 min
Jun 22, 12:07 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver38 min
Jun 22, 1:32 AM CDTSevere Thunderstorm WarningBISEmmons, LaMoure, Logan, McIntosh58 min
Jun 22, 2:27 AM CDTSevere Thunderstorm WarningBISDickey48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.